MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MINITACTI 2.0 HS STR ANCHR 2 DRBRD NDL; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MINITACTI 2.0 HS STR ANCHR 2 DRBRD NDL; STAPLE, FIXATION, BONE
Model Number 7210303
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a finger repair procedure, the minitacti 2.0 screw broke from the rib.Non-significant delay was reported, and the procedure was finished with a smith and nephew back up device.No further complications were reported.
 
Event or Problem Description
It was reported that during a finger repair procedure, the minitacti 2.0 screw broke from the rib.All the pieces were successfully removed by tweezers.Non-significant delay was reported, and the procedure was finished with a smith and nephew back up device, used in the originally drilled bone hole.No void was left in the patient.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor found that the certificate of conformance for raw materials and certificate of conformance is required.A visual inspection of the returned device found that it is not in its original packaging.The insertion device and a piece of fractured ti anchor were returned along with an unopened drill and drill guide.There is debris on the opened items.No suture material was returned.The ti anchor was fractured above the suture window near the distal end.Based on the condition of the product material found during visual inspection, additional material testing is not required.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
MINITACTI 2.0 HS STR ANCHR 2 DRBRD NDL
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16457332
Report Number1219602-2023-00286
Device Sequence Number16757876
Product Code JDR
UDI-Device Identifier03596010533029
UDI-Public03596010533029
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2025
Device Model Number7210303
Device Catalogue Number7210303
Device Lot Number2053667
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/21/2023
08/11/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date03/22/2023
08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age28 YR
Patient SexFemale
Patient Weight48 KG